1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 glicazide

Discussion in 'Ask A Question' started by KGP, Aug 9, 2019.

  1. KGP

    KGP Type 2 · Member

    Messages:
    17
    Likes Received:
    7
    Trophy Points:
    43
    My husband has been taken off glicazide because his blood sugar number had dropped to 43, he is still on metformin. However his readings are now increasing, has gone from always being the 5s before breakfast to in the 7s or even 8s. quite often 2 hr after his main meal in the evening he is 13 or 14 it really worries me and I wondered there were any other medications that he might need to keep him on a even keel.
     
  2. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    3,269
    Likes Received:
    1,895
    Trophy Points:
    198
    What's his diet like? Going low carb usually has more effect on blood sugars than a single medication (insulin excepted).
     
  3. KGP

    KGP Type 2 · Member

    Messages:
    17
    Likes Received:
    7
    Trophy Points:
    43
    I'm trying my best to limit the carbs. Unfortunately he is on long term steroids and other meds for prostate cancer which have a side effect of sometimes causing type 2 diabetes so it is a constant battle.
     
    • Hug Hug x 1
  4. Rose22

    Rose22 Type 1 · Well-Known Member

    Messages:
    283
    Likes Received:
    133
    Trophy Points:
    103
    Was he getting hypos, too low levels whilst on gliclazide once his result was 43? That would be a possible reason to stop taking it. The diabetes nurse said to me if stop a med your numbers are likely to start creeping up again. Which is what happened with me! Despite watching what I ate. I was getting up to 25 by end of the day and feeling quite unwell with it.
    There are lots of groups of medications, which are suitable for your husband I don’t know, you’d best ask your doctor. They’ve tried me on most of groups now, I am currently taking the lowest dose of Gliclazide a day and it has bought my numbers down I tend to get readings between 5-8, which I hadn’t seen for months. I’ve had hypos though and feel I have to eat to raise the levels. My last hba1c was 60. So his is much lower, maybe they stoppped it so he wouldn’t go too low?
    You have a choice in the drugs you choose to take or not, and can ask for referral to diabetic consultant for medication review if you think that it’s more complicated due to other steroids being used and conditions etc.
     
    • Agree Agree x 1
  5. 1spuds

    1spuds Type 2 · Well-Known Member

    Messages:
    375
    Likes Received:
    388
    Trophy Points:
    83
    I would get back to Dr.
     
  6. KGP

    KGP Type 2 · Member

    Messages:
    17
    Likes Received:
    7
    Trophy Points:
    43
    Thank you for your help. He didn't have any hypos when he was on gliclazide but I know they don't like you being on it if your numbers are within the normal blood range. The nurse did say it would probably creep up so he has to have another blood test in three months to see whats what. I have a feeling he will need other medication as well as metformin to control his blood sugar even with careful diet choices.
     
  7. lovinglife

    lovinglife Type 2 · Well-Known Member

    Messages:
    2,904
    Likes Received:
    2,495
    Trophy Points:
    198
    With advice from my diabetes nurse I dropped my gliclizide because I wanted to get off the meds that cause hypos and get down to just metformin, but I also dropped my carbs quite a bit too. I was low carb at 70g carb a day no more than 15g a meal from veggies, a couple of small new potatoes and the odd slice of low carb bread whilst on the gliclizide

    I now do LCHF lifestyle with no more than 20g carb a day and a top meal limit of 7g (though I don't always manage to stay under the meal limit I do keep under the daily limit) My Hba1C is the same but my daily testing numbers before and after meals are much smoother without much of a rise - usually between 4.5 and 6.

    Maybe with a bit of tweaking and a look at reducing the amount of carbs will help your hubby lower his numbers without having to go back on the gliclizide:)
     
  8. LittleGreyCat

    LittleGreyCat Type 2 · Well-Known Member

    Messages:
    3,650
    Likes Received:
    2,118
    Trophy Points:
    198
    @KGP I know that it sounds a bit like heresy but would he be better going back on the Gliclazide and increasing his carbohydrate intake a little?
    It does sound weird to be taking a medication which brings your BG back into normal levels without hypos (a dream for most T2s) and then to be taken off it because it has worked.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook